Alert archive / Kentucky / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 94, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Oct 15, 2021, 2:28 PM CDT for Graves County, Kentucky. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 2:28 PM CDT (19:28 UTC)
- Expired
- Oct 15, 2021, 2:45 PM CDT
- In force
- 17 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Graves County, KY
The radar
The Paducah radar (KPAH), 36 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 15, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
625 WUUS53 KPAH 151928 SVRPAH KYC083-151945- /O.NEW.KPAH.SV.W.0094.211015T1928Z-211015T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Paducah KY 228 PM CDT Fri Oct 15 2021 The National Weather Service in Paducah has issued a * Severe Thunderstorm Warning for... Northeastern Graves County in western Kentucky... * Until 245 PM CDT. * At 227 PM CDT, a severe thunderstorm was located over Mayfield, moving east at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will remain over mainly rural areas of northeastern Graves County. This includes Interstate 69 in Kentucky between Mile Markers 21 and 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3673 8870 3684 8870 3686 8849 3670 8849 TIME...MOT...LOC 1927Z 260DEG 27KT 3677 8862 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ SMITH
1 follow-up statement
946
WWUS53 KPAH 151950
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
250 PM CDT Fri Oct 15 2021
KYC083-152000-
/O.EXP.KPAH.SV.W.0094.000000T0000Z-211015T1945Z/
Graves KY-
250 PM CDT Fri Oct 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAVES COUNTY HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Kentucky.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Paducah.
LAT...LON 3673 8870 3684 8870 3686 8849 3670 8849
TIME...MOT...LOC 1950Z 260DEG 27KT 3680 8842
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 12:54 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 15, 12:54 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1254 PM CDT Fri Oct 15 2021 .UPDATE... Issued at 1254 PM CDT Fri Oct 15 2021 The Severe Thunderstorm Watch is primarily for late this afternoon into the early evening when the HREF indicates that updraft helicity will be maximized over the watch area. It is uncertain whether any downstream watch will be needed. If the HREF is correct there will likely not be another watch after this current one. The AVIATION section has been updated for the 18Z TAF issuance. && .SHORT TERM...(Today and Tonight) Issued at 350 AM CDT Fri Oct 15 2021 Increased forcing/ascent will develop today as a progressive, neutrally tilted, H50 trof shifts east into the Plains. Meanwhile, a weak surface low currently over southern IL will lift northeast into central IN this morning, and serve to drag a trailing cold front southeast across the forecast area this afternoon. Surface dew points in the mid/upper 60s are already in place ahead of the front. However, uncertainty still exists on the amount of instability that will be generated before the front moves through the area by around 00z this evening. MUCAPE values are now progged to stay closer to 500-800 J/KG, but could jump above 1000 or so if the sun manages to pop out for awhile today. 0-6 KM Bulk Shear values of near or above 50 kts would likely support organized storms, which could evolve into a QLCS with time. Straight line/unidirectional hodographs suggest a multi-cellular convective mode with the possibility of storm splitting supercells ahead of the surface front this afternoon, esp along/south of the OH River. A brief tornado or two cannot be ruled out in this type of environment. Rain chances will continue for awhile in the post frontal environment this evening east of the MS river in a region of ascent ahead of the approaching mid level trof. However, the rain should come to an end later in the evening as the trof moves into the MS River Valley. Much cooler and drier air will rush in on the heals of the front overnight. In fact, temperatures by sunrise Saturday will likely be in the mid/upper 40s at most locations. .LONG TERM...(Saturday through Thursday) Issued at 350 AM CDT Fri Oct 15 2021 The PAH forecast area will be under the influence of high pressure over the weekend into early next week. Saturday will be our coolest day as northwest winds bring much cooler air into the middle Mississippi and lower Ohio valleys. After well below normal highs Saturday, temperatures will begin to moderate Sunday, and a warm up will continue through mid week with a return of southerly flow as the surface high moves east of our region. As the surface high moves east, a low pressure system will move into the upper Mississippi valley. The low will drag a cold front toward the PAH fa Wednesday, and model blends show some showers possibly moving into our west and northwest counties Wednesday afternoon. Chances of showers will spread east and continue into Wednesday night and Thursday as the weak cold front pushes across the region. QPF looks pretty light, with total amounts generally in around a tenth of an inch. Kept pops in the slight to low chance range. && .AVIATION... Issued at 1254 PM CDT Fri Oct 15 2021 Scattered showers and isolated thunderstorms are expected to increase in coverage over the region through the afternoon. TSRA will likely be limited to the KPAH TAF near the cold front around 00Z. A brief period of IFR or MVFR ceilings are expected just behind the front, with rapid clearing expected late evening into the overnight hours. Northwest winds will increase significantly behind the front with sustained winds 15-20kts and gusts 20-30kts. Winds will diminish a bit overnight and then pick back up with mixing Saturday morning. Gusts Saturday will be up to around 20kts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...GM LONG TERM...RST AVIATION...DRS
Hazardous weather outlook, Oct 15, 12:45 PM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1245 PM CDT Fri Oct 15 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1245 PM CDT Fri Oct 15 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will primarily impact the Missouri Bootheel and west Kentucky this afternoon into the early evening. A few severe storms with a damaging wind threat will be possible in the 5 PM to 8 PM period from the Bootheel through the Purchase Area. An isolated tornado cannot be ruled out in that area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for late this afternoon and early evening over the Missouri Bootheel and the Purchase Area of west Kentucky. DRS
In the hours before
Special weather statement, Oct 15, 1:06 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Paducah KY
106 PM CDT Fri Oct 15 2021
KYZ001-MOZ114-151845-
Fulton KY-New Madrid MO-
106 PM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of southwestern Fulton
and southeastern New Madrid Counties through 145 PM CDT...
At 105 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Marston to 7 miles northwest of Tiptonville to
near Portageville. Movement was east at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
These storms will remain over mainly rural areas of southwestern
Fulton and southeastern New Madrid Counties, including the following
locations... Boundurant.
This includes Interstate 55 between Mile Markers 40 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Kentucky...and southeastern Missouri.
&&
LAT...LON 3640 8959 3641 8961 3640 8964 3641 8964
3645 8961 3655 8963 3656 8927 3651 8925
3650 8942 3646 8946 3647 8950 3650 8949
3650 8953 3646 8952 3643 8955 3639 8952
TIME...MOT...LOC 1805Z 269DEG 21KT 3653 8959 3645 8956 3640 8960
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SMITHSpecial weather statement, Oct 15, 1:44 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Paducah KY
144 PM CDT Fri Oct 15 2021
KYZ001-002-151930-
Fulton KY-Hickman KY-
144 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of southeastern Fulton
and southeastern Hickman Counties through 230 PM CDT...
At 144 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clayton, or near Hickman, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Cayce around 200 PM CDT.
Other locations in the path of this storm include Fulton.
This includes Interstate 69 in Kentucky between Mile Markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Kentucky.
&&
LAT...LON 3651 8931 3656 8930 3660 8882 3650 8882
TIME...MOT...LOC 1844Z 263DEG 27KT 3648 8919
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SMITHSpecial weather statement, Oct 15, 2:06 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Paducah KY
206 PM CDT Fri Oct 15 2021
KYZ006-151930-
Graves KY-
206 PM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of northern Graves
County through 230 PM CDT...
At 205 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lovelaceville to 10 miles northwest of
Mayfield to near Fulgham. Movement was east at 40 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Mayfield around 225 PM CDT.
This includes Interstate 69 in Kentucky between Mile Markers 19 and
33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Kentucky.
&&
LAT...LON 3670 8882 3677 8882 3677 8881 3694 8881
3694 8849 3670 8849
TIME...MOT...LOC 1905Z 262DEG 35KT 3690 8881 3682 8879 3670 8884
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 1:44 PM CDT | Special Weather Statement | PAH | Fulton | 46 min |
| Oct 15, 2:06 PM CDT | Special Weather Statement | PAH | Graves | 24 min |
| Oct 15, 2:33 PM CDT | Tornado Warning | PAH | Graves | 12 min |
| Oct 15, 2:49 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 31 min |
| Oct 15, 2:56 PM CDT | Special Weather Statement | PAH | Calloway | 49 min |
| Oct 15, 3:09 PM CDT | Special Weather Statement | PAH | Trigg | 36 min |
| Oct 15, 3:38 PM CDT | Special Weather Statement | PAH | Christian | 52 min |
| Oct 15, 3:47 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 43 min |
| Oct 15, 4:31 PM CDT | Special Weather Statement | PAH | Todd | 29 min |
| Oct 15, 5:55 PM CDT | Special Weather Statement | PAH | Ballard | 65 min |
| Oct 15, 6:07 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 18 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.